MAUDE Adverse Event Report: GYRUS ACMI, INC. PCNL BALLOON, 10MM(30FR) X15CM; BALLOON DILATION CATHETER

GYRUS ACMI, INC. PCNL BALLOON, 10MM(30FR) X15CM; BALLOON DILATION CATHETER
Model Number BPCN1015
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was sent to olympus for evaluation.The balloon was returned in a small tied up plastic bag.The balloon was removed from the bag and inspected.The device was very clearly used as it had remnants of blood and other debris.The balloon was very clearly burst, and because of this the device was unable to be function tested.No pieces of the balloon appear to be detached or missing.The luer of the balloon appeared to have no other damage.The balloon burst was confirmed.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported the balloon burst during a procedure.Maximum atmosphere 17 was used and the balloon did not fold out properly.The user suspected the inflation device was incorrect.Additional details have been requested regarding the reported event.At this time, no additional information has been provided.There was no harm or user injury reported due to the event.This report is for the balloon.The balloon inflation device (model binf2530) is being reported on the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the gauge being inaccurate was unable to be determined and the root cause of the balloon burst was unable to be confirmed.The final root cause of the burst was unable to be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information was received from the customer.The procedure was a percutaneous nephrolithotomy which was completed with a device from another manufacturer.There was no effect on the patient due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information that was received from the user facility regarding the reported issue.Information provided in b3 and b5.

Brand Name
PCNL BALLOON, 10MM(30FR) X15CM
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15945986
Report Number3003790304-2022-00328
Device Sequence Number6200917
Product Code LJE
UDI-Device Identifier00821925033023
UDI-Public00821925033023
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K132383
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBPCN1015
Device Lot Number22020195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer12/16/2022
04/12/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date12/16/2022
05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BINF2530: OLYMPUS BALLOON INFLATION DEVICE
Patient SexUnknown